Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 28, NWS Tulsa, OK

February 16, 20234 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 16, 2023, 12:07 AM CST for 4 counties in Oklahoma. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2023, 12:07 AM CST (06:07 UTC)
Expired
Feb 16, 2023, 12:45 AM CST
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 12:33 AM CSTHAIL 1.752 W Poteau, OK
Feb 16, 12:39 AM CSTHAIL 1Cameron, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:44 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WUUS54 KTSA 160607
SVRTSA
OKC061-077-079-127-160645-
/O.NEW.KTSA.SV.W.0028.230216T0607Z-230216T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1207 AM CST Thu Feb 16 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Pushmataha County in southeastern Oklahoma...
  Southeastern Haskell County in southeastern Oklahoma...
  Latimer County in southeastern Oklahoma...
  Le Flore County in southeastern Oklahoma...

* Until 1245 AM CST.

* At 1206 AM CST, severe thunderstorms were located along a line
  extending from 7 miles south of Bokoshe to 3 miles northwest of
  Talimena State Park to 2 miles south of Dunbar, moving east at 50
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Poteau...                         Wilburton...
  Clayton...                        Heavener...
  Panama...                         Talihina...
  Wister...                         Howe...
  Red Oak...                        Mccurtain...
  Fanshawe...                       Cameron...
  Albion...                         Talimena State Park...
  Snow...                           Tuskahoma...
  Mc Curtain...                     Stanley...
  Kiamichi...                       Whitesboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3431 9574 3460 9554 3460 9551 3463 9551
      3486 9535 3515 9502 3522 9444 3482 9447
      3450 9489 3451 9504 3442 9505
TIME...MOT...LOC 0606Z 262DEG 43KT 3508 9481 3481 9500 3442 9556 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
531 
WWUS54 KTSA 160626
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1226 AM CST Thu Feb 16 2023

OKC061-160636-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-230216T0645Z/
Haskell OK-
1226 AM CST Thu Feb 16 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CST for
southeastern Oklahoma.

LAT...LON 3433 9561 3462 9539 3484 9506 3518 9477
      3522 9444 3482 9447 3450 9489 3451 9504
      3439 9526 3434 9555
TIME...MOT...LOC 0626Z 254DEG 24KT 3511 9465 3484 9484 3445 9540 

$$

OKC077-079-127-160645-
/O.CON.KTSA.SV.W.0028.000000T0000Z-230216T0645Z/
Pushmataha OK-Latimer OK-Le Flore OK-
1226 AM CST Thu Feb 16 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHERN PUSHMATAHA...SOUTHEASTERN LATIMER AND LE FLORE
COUNTIES...

At 1226 AM CST, severe thunderstorms were located along a line
extending from 3 miles south of Panama to 7 miles northeast of
Talimena State Park to 4 miles north of Snow, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Poteau...                         Clayton...
Heavener...                       Panama...
Talihina...                       Wister...
Howe...                           Fanshawe...
Cameron...                        Albion...
Talimena State Park...            Snow...
Tuskahoma...                      Kiamichi...
Whitesboro...                     Clayton Lake State Park...
Bengal...                         Lake Wister State Park...
Nashoba...                        Muse...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3433 9561 3462 9539 3484 9506 3518 9477
      3522 9444 3482 9447 3450 9489 3451 9504
      3439 9526 3434 9555
TIME...MOT...LOC 0626Z 254DEG 24KT 3511 9465 3484 9484 3445 9540 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:04 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 15, 11:04 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1104 PM CST Wed Feb 15 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 842 PM CST Wed Feb 15 2023

Storms from NE OK through south central OK have expanded in
coverage the last few hours with scattered svr storms ongoing
nearer the moisture defined warm front extending through SE OK.
This has verified well with the recent short term guidance and the
evening update will accept the near term solutions of expanding
storms eastward as the cold front begins to surge eastward.
Ongoing forecast has this well handled the update will largely be
to refine timing of the higher precip chances. The severe
potential also looks to be highest along and south of Interstate
40 where a window of more substantial moisture return remains
possible.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 200 PM CST Wed Feb 15 2023

Cold and breezy conditions are expected behind departing system into
Thursday and continue through Thursday night.  Wind chill indices
are forecast to fall into the teens across much of the area by
Friday morning although winds will begin to decrease as surface high
pressure continues to build over the region.

Quiet weather anticipated with a warming trend over the weekend into
early part of next week. Still some significant timing differences
in the operational models with cold front mid week, but
precipitation chances will once again increase during the Tuesday,
Wednesday time frame as upper system approaches. Stayed close to
NBM guidance through the extended periods.

&&

.AVIATION...
(06Z TAFS)
Issued at 1104 PM CST Wed Feb 15 2023

Showers and thunderstorms will continue to spread eastward across
the CWA as a cold front pushes through the CWA and an upper level
low lifts through the region. Within the convection...MVFR
conditions and gusty winds will be possible. Behind the front and
precip...MVFR/IFR ceilings are forecast to become common over the
CWA overnight and continue into Thursday afternoon. During the
afternoon...parts of Eastern Oklahoma and West Central Arkansas
could lift back to low end VFR through the end of the TAF period.
MVFR ceilings look to remain for far Northwest Arkansas through
the end of the TAF period. Also behind the front...gusty west to
northwesterly winds are forecast through the majority of the TAF
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   29  39  23  48 /  40   0   0   0
FSM   39  48  27  49 /  80   0   0   0
MLC   32  42  24  48 /  80   0   0   0
BVO   24  37  19  48 /  20   0   0   0
FYV   33  44  22  46 /  80   0   0   0
BYV   35  47  23  44 /  60   0   0   0
MKO   32  40  24  46 /  80   0   0   0
MIO   29  36  21  45 /  20   0   0   0
F10   30  40  24  48 /  90   0   0   0
HHW   37  45  27  49 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....12
AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023

...SEVERE WEATHER POTENTIAL THROUGH EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Along and south of a line from McAlester Oklahoma to
    Fort Smith Arkansas.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...South of Interstate 44.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Southeast Oklahoma.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After midnight.

DISCUSSION...

Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.

Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...

Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Feb 15, 11:31 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             SALLISAW                35.46N 94.79W
02/15/2023  E0.88 INCH       SEQUOYAH           OK   PUBLIC

1129 PM     HAIL             1 N SPRINGDALE          36.20N 94.13W
02/15/2023  E1.00 INCH       WASHINGTON         AR   BROADCAST MEDIA

1124 PM     HAIL             1 S BEAVER              36.46N 93.77W
02/15/2023  U1.00 INCH       CARROLL            AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Feb 15, 11:46 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             1 W GOWEN               34.88N 95.50W
02/15/2023  E1.75 INCH       LATIMER            OK   LAW ENFORCEMENT

            HAIL REPORTED 8 MILES WEST OF WILBURTON BY
            TRIBAL PD.

&&
Local storm report, Feb 15, 11:47 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             1 W EUREKA SPRINGS      36.40N 93.75W
02/15/2023  U1.25 INCH       CARROLL            AR   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

1135 PM     HAIL             1 W GRANDVIEW           36.44N 93.65W
02/15/2023  U1.00 INCH       CARROLL            AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Feb 15, 11:51 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND GST     VAN BUREN               35.44N 94.35W
02/15/2023  E60 MPH          CRAWFORD           AR   TRAINED SPOTTER

1102 PM     HAIL             1 SW ROGERS             36.33N 94.13W
02/15/2023  M1.75 INCH       BENTON             AR   TRAINED SPOTTER

            REPORT AND PHOTO (INCLUDING A RULER FOR
            REFERENCE) RELAYED VIA TWITTER. AT
            INTERSECTION OF OAK AND 8TH.

&&
Local storm report, Feb 15, 11:54 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             2 S FIGURE FIVE         35.48N 94.36W
02/15/2023  E0.75 INCH       CRAWFORD           AR   TRAINED SPOTTER

            MOSTLY PEAS, A FEW UP TO DIME-PENNY SIZED.
            AT INTERSECTION OF FAYETTEVILLE AND OLD
            UNIONTOWN RDS.

&&
Local storm report, Feb 16, 12:07 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             WILBURTON               34.92N 95.31W
02/16/2023  M0.75 INCH       LATIMER            OK   EMERGENCY MNGR

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:33 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg42 min
Feb 15, 9:43 PM CSTTornado WarningTSAPittsburg30 min
Feb 15, 9:44 PM CSTSpecial Weather StatementTSACherokee, Delaware46 min
Feb 15, 9:48 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes57 min
Feb 15, 10:01 PM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Pittsburg24 min
Feb 15, 10:03 PM CSTSpecial Weather StatementTSAAdair42 min
Feb 15, 10:07 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg38 min
Feb 15, 10:12 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg33 min
Feb 15, 10:39 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah51 min
Feb 15, 10:44 PM CSTSpecial Weather StatementTSAPittsburg31 min
Feb 15, 10:48 PM CSTSevere Thunderstorm WarningTSAHaskell, Pittsburg42 min
Feb 15, 10:53 PM CSTSevere Thunderstorm WarningTSAPittsburg52 min
Feb 15, 10:56 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee49 min
Feb 15, 11:14 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min
Feb 15, 11:31 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha44 min
Feb 15, 11:53 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah37 min
Feb 16, 12:32 AM CSTSevere Thunderstorm WarningTSALeFlore43 min
Feb 16, 12:40 AM CSTSevere Thunderstorm WarningTSALeFlore, Pushmataha50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.